×

zbMATH — the first resource for mathematics

The tail expansion of Gaussian multiplicative chaos and the Liouville reflection coefficient. (English) Zbl 1448.60108
Summary: In this short note we derive a precise tail expansion for Gaussian multiplicative chaos (GMC) associated to the 2d Gaussian Free Fiedl (GFF) on the unit disk with zero average on the unit circle (and variants). More specifically, we show that to first order the tail is a constant times an inverse power with an explicit value for the tail exponent as well as an explicit value for the constant in front of the inverse power; we also provide a second order bound for the tail expansion. The main interest of our work consists of two points. First, our derivation is based on a simple method, which we believe is universal in the sense that it can be generalized to all dimensions and to all log-correlated fields. Second, in the 2d case we consider, the value of the constant in front of the inverse power is (up to explicit terms) nothing but the Liouville reflection coefficient taken at a special value. The explicit computation of the constant was performed in the recent rigorous derivation with A. Kupiainen of the DOZZ formula [A. Kupiainen et al., Commun. Math. Phys. 371, No. 3, 1005–1069 (2019; Zbl 07135154); J. High Energy Phys. 2018, No. 5, Paper No. 94, 24 p. (2018; Zbl 1391.83114)]; to our knowledge, it is the first time one derives rigorously an explicit value for such a constant in the tail expansion of a GMC measure. We have deliberately kept this paper short to emphasize the method so that it becomes an easily accessible toolbox for computing tails in GMC theory.

MSC:
60G57 Random measures
PDF BibTeX XML Cite
Full Text: DOI Euclid arXiv
References:
[1] Aru, J., Huang, Y. and Sun, X. (2017). Two perspectives of the 2D unit area quantum sphere and their equivalence. Comm. Math. Phys. 356 261-283. · Zbl 1408.83023
[2] Barral, J. and Jin, X. (2014). On exact scaling log-infinitely divisible cascades. Probab. Theory Related Fields 160 521-565. · Zbl 1323.60069
[3] Berestycki, N. (2017). An elementary approach to Gaussian multiplicative chaos. Electron. Commun. Probab. 22 Paper No. 27, 12. · Zbl 1365.60035
[4] Biskup, M. (2017). Extrema of the two-dimensional discrete Gaussian free field. Available at arXiv:1712.09972.
[5] David, F., Kupiainen, A., Rhodes, R. and Vargas, V. (2016). Liouville quantum gravity on the Riemann sphere. Comm. Math. Phys. 342 869-907. · Zbl 1336.83042
[6] Duplantier, B. and Miller, J. (2014). Sheffield: Liouville quantum gravity as mating of trees. Available at arXiv:1409.7055.
[7] Fyodorov, Y. V. and Bouchaud, J.-P. (2008). Freezing and extreme-value statistics in a random energy model with logarithmically correlated potential. J. Phys. A 41 372001, 12. · Zbl 1214.82016
[8] Fyodorov, Y. V., Le Doussal, P. and Rosso, A. (2009). Statistical mechanics of logarithmic REM: Duality, freezing and extreme value statistics of \(1/f\) noises generated by Gaussian free fields. J. Stat. Mech. Theory Exp. 10 P10005, 32.
[9] Kahane, J.-P. (1985). Sur le chaos multiplicatif. Ann. Sci. Math. Québec 9 105-150. · Zbl 0596.60041
[10] Karatzas, I. and Shreve, S. E. (1991). Brownian Motion and Stochastic Calculus, 2nd ed. Graduate Texts in Mathematics 113. Springer, New York. · Zbl 0734.60060
[11] Kupiainen, A., Rhodes, R. and Vargas, V. (2015). Local conformal structure of Liouville quantum gravity. Available at arXiv:1512.01802. · Zbl 07135154
[12] Kupiainen, A., Rhodes, R. and Vargas, V. (2018). Integrability of Liouville theory: Proof of the DOZZ formula. Available at arXiv:1707.08785. · Zbl 1391.83114
[13] Leblé, T., Serfaty, S. and Zeitouni, O. (2017). Large deviations for the two-dimensional two-component plasma. Comm. Math. Phys. 350 301-360. · Zbl 1371.82109
[14] Rémy, G. (2017). The Fyodorov-Bouchaud formula and Liouville conformal field theory. Unpublished manuscript.
[15] Rhodes, R. and Vargas, V. (2014). Gaussian multiplicative chaos and applications: A review. Probab. Surv. 11 315-392. · Zbl 1316.60073
[16] Sheffield, S. (2016). Conformal weldings of random surfaces: SLE and the quantum gravity zipper. Ann. Probab. 44 3474-3545. · Zbl 1388.60144
[17] Williams, D. (1974). Path decomposition and continuity of local time for one-dimensional diffusions. I. Proc. Lond. Math. Soc. (3) 28 738-768. · Zbl 0326.60093
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.